Introduction: Steroid induced dermatoses on face are one of the common presentations in Dermatological practice.Objectives: 1) Understand the clinical patterns of adverse effects of long term abuse of topical steroid on face and 2) Assess the factor which promotes its abuse.Materials and Methods: This was a descriptive exploratory cross-sectional study carried out from December, 2013 through November, 2014. A total of 39 patients fulfilling the inclusion criteria were enrolled into the study. All the study variables were recorded using preformed structured questionnaire and analyzed.Results: The following effects of steroid abuse on face were seen: pruritus (38.5%), burning (15.4%), eythema (74.4%), telangiectasias (66.7%), acneiform eruptions (59%), comedones (35.9%), xerosis (55.1%), photosensitivity (51.3%), rebound phenomenon (38.5%) and others (38.5%). Most of them used steroids on recommendation of their friends (38.5%) and pharmacists (20.5%). All of them used steroid for different dermatoses on their face.Limitations: This is a hospital-based small-scale study and might not be true picture of problem in the community.Conclusion: Long term use of steroid on face results in different clinical presentations. Most of the patients used steroidon recommendation of their friends facilitated by easy availability of the drug over- the -counter.
No takes yet. Share an insight, caveat, or question.
Parajuli et al. (2018) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: